Insulin tips for no bubbles in syringeRegister Today!
This is a discussion on Insulin tips for no bubbles in syringe in General Nursing Discussion, part of General Nursing ... Hi all, I need some help. I have tried every trick I have been told of. I am having trouble...by princess pickles Nov 11, '11Hi all,
I need some help. I have tried every trick I have been told of. I am having trouble keeping bubbles out of the syringe. As soon as you start to draw insulin into the syringe there is a divit of air that is at the top of the space. When I try to get rid of it, the insulin goes around the air and leaves the bubble. Grrr. Flicking the syringe helps to move small bubbles up and I have tried pulling a little extra so I can remove the air after syringe is removed from the bottle. The insulin goes around the bubble still. Grrrr. There must be a way to do this.... It is very frustrating! I have a very nervous patient that does not like any bubbles regardless if they are tiny. Please any help would be appreciated .
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=640295©2013 allnurses.com INC. All Rights Reserved.
- Nov 11, '11 by Purple_ScrubsI learned a trick in nursing school. Anytime you draw up something into a syringe, draw up a little bit (a cc or so...no need to be exact), then quickly push it back into the bottle. Then draw up the amount you actually need. This eliminates the majority of bubbles in my experience
ETA: of course you can't use this trick if you are mixing insulins, but otherwise it works well.
- Nov 11, '11 by GrnTeayou don't need to worry about that bubble. why do you think you do? it's the dead space in the needle. it will end up back in the needle at the end of your injection and not affect the amount of drug you intend to give-- all the drug you drew up will be given.
as to mixing insulins, teach your patient always to draw them up in the same order (and you make sure you do it the same way); the amount of the first one that's in the needle when you draw up the second one will become part of his regular dose, and he checks and adjusts that prn via blood sugars.
- Nov 11, '11 by Rob72I will disagree slightly, in that if you are using current 28-30g tuberculin insulin syringes, the amount of needle-air is insignificant(i.e., if you see bubbles, there is too much). Also, while it won't make much difference with Reg, NPH, or 70/30, with Lantus or Huma-/Novalog there is a difference in duration, r/the minute difference in dosing(Lantus, because of its extremely long duration; -logs, because of their extremely rapid action).
The easiest "cure" is to ensure that you have injected air into the vial before aspirationg, possibly even a tiny bit of positive pressure. most commonly, air in the syringe is r/"venting" around the stopper, where the vacuum in the bottle exceeds the seal capacity of the syringe.
- Nov 11, '11 by GrnTeathat's why you draw up the regular first :d,and teach your patient to do that too. thanks for clarifying that.
- SubQ = small bubbles not such a worry?
- Nov 11, '11 by Jenni811don't need to worry about it.
when im drawing insulin, what i do is lets say i need to draw up 5 units. I'll pull the plunger back to about 8-10 units or so. then i push back in to i get it to 5 units. Usually works with no air bubbles.
- Nov 11, '11 by Rob72Quote from mindlorPhysiologically, no. Subjectively, it may give a lasting burning sensation.SubQ = small bubbles not such a worry?
- True true, so yes I always do my best to minimize bubbles, however I think the trauma of watching a nurse monkey with a needle and making the client anticipate their injection for a long time may be more harmful than a tiny air bubble? But I am young at this, and need much more experience and wisdom
- But what am I saying, I draw up the insulin before I ever go to the room so what am I babbling about? LOL...but, then there is the time consideration....